Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 821, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 19, 2023, 8:32 PM CDT for Archer County, Baylor County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2023, 8:32 PM CDT (01:32 UTC)
- Expired
- Sep 19, 2023, 9:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Archer County, TX, Baylor County, TX
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 4:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
342
WUUS54 KOUN 200132
SVROUN
TXC009-023-200230-
/O.NEW.KOUN.SV.W.0821.230920T0132Z-230920T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
832 PM CDT Tue Sep 19 2023
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Archer County in northern Texas...
East central Baylor County in northern Texas...
* Until 930 PM CDT.
* At 832 PM CDT, a severe thunderstorm was located 6 miles southwest
of Lake Kickapoo, moving southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Archer City and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9882 3354 9905 3372 9882 3349 9842
3340 9842
TIME...MOT...LOC 0132Z 302DEG 27KT 3359 9892
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bunker2 follow-up statements
782
WWUS54 KOUN 200151
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
851 PM CDT Tue Sep 19 2023
TXC023-200201-
/O.CAN.KOUN.SV.W.0821.000000T0000Z-230920T0230Z/
Baylor TX-
851 PM CDT Tue Sep 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BAYLOR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3340 9882 3348 9895 3362 9895 3372 9882
3349 9842 3340 9842
TIME...MOT...LOC 0151Z 302DEG 27KT 3351 9878
$$
TXC009-200230-
/O.CON.KOUN.SV.W.0821.000000T0000Z-230920T0230Z/
Archer TX-
851 PM CDT Tue Sep 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN ARCHER COUNTY...
At 851 PM CDT, a severe thunderstorm was located 9 miles south of
Lake Kickapoo, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Archer City and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9882 3348 9895 3362 9895 3372 9882
3349 9842 3340 9842
TIME...MOT...LOC 0151Z 302DEG 27KT 3351 9878
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bunker502
WWUS54 KOUN 200205
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
905 PM CDT Tue Sep 19 2023
TXC009-200230-
/O.CON.KOUN.SV.W.0821.000000T0000Z-230920T0230Z/
Archer TX-
905 PM CDT Tue Sep 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHERN ARCHER COUNTY...
At 905 PM CDT, a severe thunderstorm was located 7 miles northeast of
Olney, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Archer City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9882 3347 9886 3359 9881 3364 9869
3349 9842 3340 9842
TIME...MOT...LOC 0205Z 302DEG 27KT 3345 9867
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BunkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 5:34 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 19, 5:34 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Norman OK 534 PM CDT Tue Sep 19 2023 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 302 PM CDT Tue Sep 19 2023 Area of showers and thunderstorms continues to develop and gradually move east across the fa this afternoon. This activity is expected to continue to slowly shift east the rest of the afternoon/evening. Some strong to severe storms will continue to be possible with this activity with hail and heavy rain being the primary concern. Meanwhile, water vapor shows a shortwave moving into NW OK early this afternoon with a dryline currently in parts of far western OK where skies have cleared some and sfc heating is occurring. CAMs show some storms developing near the dryline late this afternoon/evening and moving east across the area. The most likely area for this development to occur will be in west central and southwest OK and western north TX. This activity is expected to move east across the fa. These storms could also become severe with large hail and strong winds the main concerns. However, a tornado or two also can not be ruled out, especially as the LLJ strengthens. The potential for severe storms is expected to diminish overnight but showers and storms will remain possible into Wednesday morning as the shortwave continues to move across the region. && .LONG TERM... (Wednesday night through next Monday) Issued at 302 PM CDT Tue Sep 19 2023 Storms could linger over eastern parts of the fa Wednesday morning as the previously mentioned shortwave continues to move across the region and until the LLJ weakens. Models show shortwave ridging trying to move into the region tomorrow afternoon/evening which could hinder storm development after Wednesday morning, except for maybe near a remnant outflow boundary/effective front left from the overnight/morning convection. Models show the better chance for storms could be Wednesday evening/night as WAA develops with most of the activity remaining east of the fa. However, some storms could develop westward into eastern portions of our fa, mainly E of I-35. If these storms do occur, a few strong to severe storms may be possible with hail and wind. Rain chances increase and become more widespread again on Thursday. Models show closed low continuing over the western U.S. with a speed max heading towards the Plains. This will cause a sfc low to develop in SE CO with a dry line extending from the low. LLJ is expected to increase across the region Thursday afternoon/evening with increasing moisture advection. With the approaching speed max and strengthening LLJ, showers and storms will be possible Thursday/Thursday night with strong to severe storms possible. Locally heavy rain will also be a concern. Showers and thunderstorms will remain possible across at least parts of the area through the weekend into early next week as the upper low gradually begins to slowly move east and disturbances move through the flow. There are some differences in timing of the upper low. Models also show a cold front moving across the area over the weekend which would be another potential focus for storm development. && .AVIATION... (00Z TAFS) Issued at 529 PM CDT Tue Sep 19 2023 Showers and thunderstorms will continue to develop through this evening across portions of north TX and southwestern OK. There's also a >30% chance of storms developing northwest of OKC and then moving southeast to near OKC/OUN ~02Z. This has been reflected in the TAFs. The highest chances for TSRA will be near SPS and LAW after ~01Z. Strong wind gusts will be possible there, along with large hail, so we'll be watching for potential amendments. Expect southeast winds tonight around 10-15 kt. The likelihood for MVFR cigs appears high enough (> 60%) at PNC by early Wednesday AM. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 88 69 86 / 50 10 10 40 Hobart OK 64 93 67 87 / 40 0 10 40 Wichita Falls TX 69 97 73 92 / 50 10 10 30 Gage OK 59 86 63 88 / 10 0 10 20 Ponca City OK 62 84 65 86 / 50 20 20 30 Durant OK 67 93 72 92 / 60 50 10 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....25 AVIATION...03
Hazardous weather outlook, Sep 19, 3:10 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 310 PM CDT Tue Sep 19 2023 OKZ004>048-050>052-TXZ083>090-202015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 310 PM CDT Tue Sep 19 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered thunderstorms remain possible this afternoon and into tonight across most of Oklahoma and western north Texas. Hail up to the size of golf balls and 60-80 mph damaging wind gusts are possible. Heavy rain will also be possible mainly along and east of the I-35 corridor. Although thunderstorms may be ongoing overnight, the severe risk should diminish toward the midnight hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will continue each day Wednesday through Monday. Severe thunderstorms will be possible on Wednesday, Thursday and again on Saturday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Sep 19, 7:48 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
748 PM CDT Tue Sep 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Hail Thalia 33.98N 99.54W
09/19/2023 E1.75 inch Foard TX Storm Chaser
Corrects previous hail report from Thalia.
Storm likely passed well before report was
relayed, indicating some melting was likely.
&&Local storm report, Sep 19, 8:02 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
802 PM CDT Tue Sep 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM Hail Fort Cobb 35.10N 98.44W
09/19/2023 E1.00 inch Caddo OK Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Sep 19, 8:03 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
803 PM CDT Tue Sep 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Hail 4 W Stecker 34.95N 98.39W
09/19/2023 E1.00 inch Caddo OK Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Sep 19, 8:08 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
808 PM CDT Tue Sep 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM Hail 3 E Lake Kemp 33.76N 99.14W
09/19/2023 E1.25 inch Baylor TX Emergency Mngr
&&Local storm report, Sep 19, 8:16 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
816 PM CDT Tue Sep 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM Tstm Wnd Gst 5 S Electra 33.96N 98.90W
09/19/2023 M62 MPH Wichita TX Trained Spotter
&&Local storm report, Sep 19, 8:25 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
825 PM CDT Tue Sep 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM Hail 2 NE Boone 34.92N 98.43W
09/19/2023 E1.00 inch Caddo OK Public
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:17 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Wilbarger | 43 min |
| Sep 19, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 51 min |
| Sep 19, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 42 min |
| Sep 19, 7:37 PM CDT | Special Weather Statement | OUN | Clay | 38 min |
| Sep 19, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Knox | 33 min |
| Sep 19, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wilbarger | 51 min |
| Sep 19, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 32 min |
| Sep 19, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita, Wilbarger | 50 min |
| Sep 19, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 47 min |
| Sep 19, 8:44 PM CDT | Special Weather Statement | OUN | Clay | 61 min |
| Sep 19, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.